Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 9, NWS Milwaukee, WI

January 25, 2022

NWS Milwaukee, WI issued this small craft advisory at Jan 25, 2022, 2:45 PM CST. It took effect at Jan 26, 2022, 3:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2022, 2:45 PM CST (20:45 UTC)
In effect from
Jan 26, 2022, 3:00 PM CST
Expired
Jan 27, 2022, 10:00 AM CST
In force
19 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 10:33 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 25, 10:33 AM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1033 AM CST Tue Jan 25 2022

.UPDATE...
(Issued 1030 AM CST Tue Jan 25 2022)

Forecast details remain unchanged and details from from the
previous discussion remain on track.

CMiller

&&

.SHORT TERM...
(Issued 349 AM CST Tue Jan 25 2022)

Today through Wednesday:

Mostly clear skies and very cold conditions are expected today
through Wednesday as a strong arctic high moves through the
region. Wind chills of 15 to 25 below zero will persist this
morning, only improving to 5 to 15 below for the afternoon hours,
as high temps will be in the single digits across southern
Wisconsin. The noon end time for the current Wind Chill Advisory
still looks good.

Even colder conditions are expected for tonight, with lows in the
10 to 20 below range for most locations. Kind of tricky to know
how low to go for temps, as temps could fall a few degrees farther
if winds go near calm later in the night. Stayed in between the
colder raw model temps and the not as cold MOS values. Winds will
be on the light side overall through the night, but given the cold
conditions, wind chills are still expected to be in the 20 to 30
below range. Given the high confidence in these bitterly cold
conditions, issued another Wind Chill Advisory, running from mid-
evening tonight through Wedensday morning. Expect similar
conditions Wednesday as today, with highs in the single digits
again and wind chill values hanging around in the 5 to 15 below
range for the afternoon.

DDV

&&

.LONG TERM...
(Issued 349 AM CST Tue Jan 25 2022)

Wednesday Night and Thursday:

Increasing low level winds due to a tightening pressure gradient
ahead an Arctic front moving into the western Great Lakes from
Canada will pull warmer low level air into southern WI during this
period. Temperatures will likely tumble quickly during the early
evening and then level off and possibly rise overnight due to the
warm air return and increasing high clouds. 925h temps warm to
around -6 to -8C by Thursday morning, which should allow temps to
warm into the mid to upper 20s on Thursday. The Arctic front will
sweep across southern WI Thu afternoon and evening, possibly
bringing a few snow showers and flurries.

Thursday Night through Monday:

Breezy northwest winds in the wake of the front will pull very
cold air back into southern WI Thursday night. Overnight temps
should fall back into the low single digits away from the lake. The
low level winds may be a little more east of north Thursday night
and may bring some lake effect light snow showers to the shore
areas, especially from Milwaukee south to Kenosha. A low pressure
trof and possible meso-low circulation are expected over the
warmer lake Thursday night into Friday resulting in the scattered
snow showers. Otherwise, high pressure is expected to linger over
the area through Saturday. Northwest winds behind the passing
Arctic front will bring another round of cold air to southern WI
Thursday night through Friday night, but the air will not be quite
as cold as what is expected today through Wednesday. 925H temps
falling back into the mid- teens below zero should be good for
below zero low temperatures Friday night but winds should be less
than 5 kts as ridge axis passes across southern WI, minimizing the
Wind Chill effect.

Mid-level steering winds shift more to the northwest for over the
weekend, which will result in warming temperatures to closer to
seasonal normal as January winds down. The Medium range guidance
is in agreement on showing a weak mid-level short wave carried
across the WI/IA/MN area Saturday night into Sunday but moisture
at this time looks quite sparse. So wl continue dry forecast for
now.

Guidance continues to show amplifying long wave trof over the
eastern Pacific into the western CONUS early next week which
results in the mid-level steering winds continuing to veer to the
west to southwest. This will usher milder, more seasonal air
across the Upper Midwest, but wl be tempered somewhat by
widespread snow field. The chance for more substantial and
widespread precipitation will likely increase during the week as
deeper moisture begins to move northward.

Kavinsky

&&

.AVIATION...
(Issued 1032 AM CST Tue Jan 25 2022)

High pressure will maintain continuing clear skies and VFR
conditions through tonight. Light northwest winds will pick up
some this afternoon before backing off this evening as the center
of the high pressure system slides to the south of southern WI.
Winds will then become more southwesterly with time by Wednesday
morning and become modestly breezy by Wednesday afternoon.

CMiller

&&

.MARINE...
(Issued 349 AM CST Tue Jan 25 2022)

Strong high pressure just to the northwest of North Dakota early
this morning will slide southeast to just south of Lake Michigan
by Wednesday afternoon, while weakening a little. Northwest winds
will be breezy today and tonight as the high approaches. Stronger
southwest winds are then expected Wednesday evening into
Wednesday night as the high departs ahead of an approaching low,
with increasing confidence in a period of gale force winds,
particularly across the north half of the lake. A Small Craft
Advisory looks likely for this period.

Freezing spray will remain possible at times through this week.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory...WIZ046-WIZ047-WIZ056-WIZ057-WIZ058-WIZ062-
     WIZ063-WIZ064-WIZ067-WIZ068-WIZ069-WIZ070 until noon
     Tuesday.

     Wind Chill Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...8 PM Tuesday to
     noon Wednesday.

LM...Gale Watch...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...3 PM
     Wednesday to 9 AM Thursday.

     Gale Watch...LMZ567-LMZ669-LMZ671-LMZ868-LMZ870-LMZ872...9 PM
     Wednesday to 9 AM Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jan 25, 2:38 PM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
238 PM CST Tue Jan 25 2022

WIZ046-047-051-052-056>060-062>072-262045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
238 PM CST Tue Jan 25 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Bitterly cold wind chills of 20 to 30 below are expected to occur
overnight tonight. A Wind Chill advisory is in effect for all of
southern Wisconsin from 8pm tonight to Noon Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Winds chills between 20 to 30 below will continue through Noon on
Wednesday.

Light snow showers will be possible near the lakeshore and over
southeastern Wisconsin Thursday afternoon through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-262045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
238 PM CST Tue Jan 25 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Small Craft Advisory conditions are expected Wednesday evening
into Thursday morning due to southwest wind gusts of 25 to 30
knots. A few isolated gusts may reach gale force between Sheboygan
and Port Washington.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-262045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
238 PM CST Tue Jan 25 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Freezing spray will be possible today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Confidence is growing in the potential for southwest gales
late Wednesday afternoon into Thursday morning. A a two-segment Gale
Warning is in effect north of a line from Winthrop Harbor
Illinois to South Haven Michigan

Freezing spray will remain possible at times through much of the
week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:17 AM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more34 hr
Jan 25, 3:04 AM CSTGale WatchMKX12 hr
Jan 25, 2:45 PM CSTGale WarningMKX42 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.